July 30, 2009
Steam dietary supplement recalledThe FDA and Nutracoastal Trading LLC have notified healthcare professionals and consumers of a voluntary nationwide recall of Steam, a dietary supplement product. FDA lab analysis found that Steam contains sulfoaildenafil, an analog of sildenafil. Sildenafil is an active ingredient of an FDA-approved drug for the treatment of erectile dysfunction (ED). The undeclared ingredient, sulfoaildenafil, may interact with nitrates found in some prescription drugs (eg, nitroglycerin) and may lower blood pressure to dangerous levels. Patients with diabetes, hypertension, high cholesterol, or heart disease often take nitrates. Additionally, Steam may cause side effects, such as headaches and flushing.
Consumers who have Steam in their possession should stop using it immediately and contact their healthcare professional if they experience any problems that may be related to taking this product.
For more information visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm174339.htm.